Alert archive / Montana / Special Weather Statements in 2021
Special Weather Statement, NWS Great Falls, MT
NWS Great Falls, MT issued this special weather statement at Jul 27, 2021, 9:02 PM MDT for Glacier County, Pondera County, Montana. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2021, 9:02 PM MDT (03:02 UTC)
- Expired
- Jul 27, 2021, 9:30 PM MDT
- In force
- 28 min
- Issued by
- NWS Great Falls, MT
Counties Glacier County, MT, Pondera County, MT
The radar
The Great Falls radar (KTFX), 155 km from the middle of the area, began a volume at 03:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 00:00Z, 3.0 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 36 J/kg
- Mixed-layer CIN
- -111 J/kg
- Mixed-layer LCL
- 3591 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
428
WWUS85 KTFX 280302
SPSTFX
Special Weather Statement
National Weather Service Great Falls MT
902 PM MDT Tue Jul 27 2021
MTZ009-010-044-046-048-280330-
Southern Rocky Mountain Front-Northern Rocky Mountain Front-Eastern
Glacier-Eastern Pondera-Toole-
902 PM MDT Tue Jul 27 2021
...AN AREA OF THUNDERSTORMS WILL AFFECT CENTRAL PONDERA...
GLACIER...NORTHWESTERN TOOLE AND NORTHERN TETON COUNTIES...
At 900 PM MDT, radar indicated strong thunderstorms were located
along a line extending from 19 miles west of Sunburst to 13 miles
southwest of Heart Butte. Movement was northeast at 35 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Cut Bank, Browning, Valier, Sunburst, Kevin, East Glacier Park
Village, North Browning, Kiowa, South Browning, East Glacier Park,
Heart Butte, Dupuyer, Marias Pass, Ethridge, Oilmont, Starr School,
Santa Rita and Ferdig.
This includes the following highways...
Interstate 15 between mile markers 367 and 397.
Highway 2 between mile markers 198 and 277.
Highway 89 between mile markers 70 and 110.
Cloud to ground lightning is possible with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
If you are on any area lakes, get out of the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
LAT...LON 4899 11156 4813 11216 4814 11313 4818 11318
4817 11323 4824 11323 4833 11338 4837 11334
4842 11335 4843 11342 4899 11280
TIME...MOT...LOC 0300Z 232DEG 34KT 4898 11232 4819 11309
$$
RCGWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this special weather statement went out at Jul 27, 6:01 PM MDT, 3 hours 1 minute earlier.
Area forecast discussion, Jul 27, 6:01 PM MDT, 3 hours 1 minute before
Area Forecast Discussion National Weather Service Great Falls MT 601 PM MDT Tue Jul 27 2021 ...AVIATION SECTION UPDATED... .SYNOPSIS... Weak weather disturbances will move from south to north through the region over the next several days. As a result, expect small chances for passing showers or thunderstorms through the end of the week. Some of the stronger storms could produce some gusty winds though. Afternoon temperatures will still generally be above normal through the weekend, but just not as hot as recent days. && .DISCUSSION... Tonight through Thursday...The main concern tonight is the chances for thunderstorms over Southwest and Central MT. An upper level disturbance is moving northward through the region, but limited instability is lowering the chances for widespread precipitation. Thus pops are generally on the low side. However, with the dry air in place, any storm could produce a brief strong wind gust. The heat highlight will continue into this evening. For Wednesday and Thursday, it will not be as hot as the previous days, but afternoon temperatures will still be hot and above normal. Additionally, expect a chance for storms, with the best chance and smoke reducing distant visibility along the ID/MT border. WPC has portions of Southwest MT in excessive rainfall later this week. The potential is there for a heavy rain shower, but the cells look fairly isolated at this time. Brusda Friday through next Tuesday...Temperatures will also cool back closer to normal during this period with the overall increase of cloudiness. The ridge axis is then forecast to shift west to more so over the Northern Rockies and Pacific Northwest for Friday through early next week, as separate low pressure troughs off the Pacific coast and over eastern Canada deepen. This will put the forecast area under more of a cooler northwest flow aloft, which should help maintain the near normal temperatures. This flow will tap more so into Pacific moisture, which should continue the chance for showers and thunderstorms across much of the area. Some deterministic models differ on the exact placement of this ridge after Sunday (they shift it more so over Montana), so adjustments to the forecast may be needed if ensemble forecast guidance starts to shift more so toward these deterministic solutions. -Coulston && .AVIATION... 601 PM MDT Tue Jul 27 2021 (28/00Z TAF period) Main concern for tonight is elevated shower and thunderstorm potential. Elevated showers and a few thunderstorms are moving northeastward off the Divide and from Southwest MT this evening. Gusty winds will likely be the main impact, though a few lightning strikes will be possible. This activity will diminish some after 28/06Z, but some showers may persist well into the overnight hours for the North-central terminals. Also, smoke will reduce visibility down to about 5SM at times. Expect mountains/passes to be obscured by smoke through the period. Another round of scattered showers and thunderstorms is expected for Wednesday afternoon and evening. -RCG Refer to weather.gov/zlc for more detailed regional aviation weather and hazard information. && .FIRE WEATHER... Expect a slight chance for showers or thunderstorms over our fire weather districts over the next few days. The better chance for storms will be for the districts south of our area. Afternoon temperatures will not be as hot as recent days, but still above normal through the end of the week. Expect poor humidity recover at night, along with shifting light surface winds during the day and again during the overnight hours. Brusda && .PRELIMINARY POINT TEMPS/POPS... GTF 65 90 62 93 / 20 20 30 30 CTB 60 83 58 90 / 20 30 20 20 HLN 67 94 65 94 / 30 20 40 30 BZN 60 92 59 90 / 20 30 50 50 WYS 50 83 49 80 / 20 70 60 60 DLN 58 88 56 86 / 20 60 50 50 HVR 65 91 64 93 / 10 20 30 20 LWT 64 89 62 88 / 20 20 30 40 && .TFX WATCHES/WARNINGS/ADVISORIES... Heat Advisory until midnight MDT tonight Broadwater...Cascade... Central and Southern Lewis and Clark...Chouteau...Hill... Jefferson...Judith Basin...Liberty...Meagher. Excessive Heat Warning until midnight MDT tonight Blaine... Fergus. && http://www.weather.gov/greatfalls
In the hours before
Special weather statement, Jul 27, 6:14 PM MDT, 2 hours 48 minutes before
Special Weather Statement
National Weather Service Great Falls MT
614 PM MDT Tue Jul 27 2021
MTZ009-010-046-048-280045-
Southern Rocky Mountain Front-Northern Rocky Mountain Front-Eastern
Glacier-Eastern Pondera-
614 PM MDT Tue Jul 27 2021
...A LINE OF SHOWERS WITH GUSTY WINDS WILL AFFECT NORTHWESTERN
PONDERA...GLACIER AND NORTHWESTERN TETON COUNTIES...
At 613 PM MDT, radar indicated showers were located along a line
extending from 9 miles north of West Glacier to 22 miles east of Swan
Lake. Movement was east northeast at 40 mph.
Winds in excess of 40 mph are possible with these showers.
Locations impacted include...
Browning, Valier, East Glacier Park Village, North Browning, Kiowa,
South Browning, East Glacier Park, Heart Butte, Dupuyer, Many
Glacier, Babb, Marias Pass, Logan Pass, Starr School and Saint Mary.
This includes the following highways...
Highway 2 between mile markers 198 and 242.
Highway 89 between mile markers 1 and 50, and between mile markers
65 and 110.
Cloud to ground lightning is possible. Lightning can strike 10 miles
away from a thunderstorm. Seek a safe shelter inside a building or
vehicle.
Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.
LAT...LON 4900 11301 4815 11210 4798 11289 4813 11301
4812 11305 4815 11306 4817 11323 4824 11323
4833 11338 4837 11334 4842 11335 4846 11348
4855 11347 4862 11375 4873 11371 4884 11378
4886 11386 4900 11363
TIME...MOT...LOC 0013Z 229DEG 49KT 4863 11396 4803 11338
RCGSpecial weather statement, Jul 27, 6:23 PM MDT, 2 hours 39 minutes before
Special Weather Statement
National Weather Service Great Falls MT
623 PM MDT Tue Jul 27 2021
MTZ012-046-048-049-280045-
Cascade-Southern Rocky Mountain Front-Eastern Teton-Eastern Pondera-
623 PM MDT Tue Jul 27 2021
...A LINE OF SHOWERS AND GUSTY WINDS WILL AFFECT NORTH CENTRAL LEWIS
AND CLARK... SOUTHEASTERN PONDERA...TETON AND NORTHWESTERN CASCADE
COUNTIES...
At 621 PM MDT, radar indicated showers were located over Teton and
northwest Cascade counties. Movement was east northeast at 25 mph.
Winds in excess of 30 mph are possible with these showers.
Locations impacted include...
Choteau, Fairfield, Dutton, Augusta, Fort Shaw, Fort Shaw, Power,
Pishkun Reservoir, Vaughn, Sun River, Collins, Farmington and Simms.
This includes the following highways...
Interstate 15 between mile markers 288 and 327.
Highway 200 between mile markers 117 and 139.
Highway 89 between mile markers 9 and 52.
Cloud to ground lightning is possible with these cells.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
If you are on area lakes, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
LAT...LON 4791 11242 4811 11141 4757 11142 4749 11162
4736 11201 4734 11230 4783 11266
TIME...MOT...LOC 0021Z 233DEG 20KT 4781 11227 4793 11178
RCGSpecial weather statement, Jul 27, 6:53 PM MDT, 2 hours 9 minutes before
Special Weather Statement
National Weather Service Great Falls MT
653 PM MDT Tue Jul 27 2021
MTZ012-046-048-049-280115-
Cascade-Southern Rocky Mountain Front-Eastern Teton-Eastern Pondera-
653 PM MDT Tue Jul 27 2021
...A AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTH CENTRAL LEWIS
AND CLARK...SOUTHEASTERN PONDERA...TETON AND NORTHWESTERN CASCADE
COUNTIES...
At 650 PM MDT, radar indicated strong thunderstorms radar indicated
thunderstorms were located over Teton and northwest Cascade
counties. Movement was east northeast at 25 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Choteau, Fairfield, Dutton, Augusta, Fort Shaw, Fort Shaw, Power,
Pishkun Reservoir, Vaughn, Sun River, Collins, Farmington and Simms.
This includes the following highways...
Interstate 15 between mile markers 288 and 327.
Highway 200 between mile markers 117 and 139.
Highway 287 between mile markers 26 and 64.
Highway 89 between mile markers 9 and 52.
Cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
If you are on any area lakes, get out of the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
LAT...LON 4791 11242 4811 11141 4757 11142 4749 11162
4736 11201 4734 11230 4783 11266
TIME...MOT...LOC 0050Z 233DEG 20KT 4792 11207 4803 11158
RCGSpecial weather statement, Jul 27, 9:02 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Great Falls MT
902 PM MDT Tue Jul 27 2021
MTZ009-010-044-046-048-280330-
Southern Rocky Mountain Front-Northern Rocky Mountain Front-Eastern
Glacier-Eastern Pondera-Toole-
902 PM MDT Tue Jul 27 2021
...AN AREA OF THUNDERSTORMS WILL AFFECT CENTRAL PONDERA...
GLACIER...NORTHWESTERN TOOLE AND NORTHERN TETON COUNTIES...
At 900 PM MDT, radar indicated strong thunderstorms were located
along a line extending from 19 miles west of Sunburst to 13 miles
southwest of Heart Butte. Movement was northeast at 35 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Cut Bank, Browning, Valier, Sunburst, Kevin, East Glacier Park
Village, North Browning, Kiowa, South Browning, East Glacier Park,
Heart Butte, Dupuyer, Marias Pass, Ethridge, Oilmont, Starr School,
Santa Rita and Ferdig.
This includes the following highways...
Interstate 15 between mile markers 367 and 397.
Highway 2 between mile markers 198 and 277.
Highway 89 between mile markers 70 and 110.
Cloud to ground lightning is possible with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
If you are on any area lakes, get out of the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
LAT...LON 4899 11156 4813 11216 4814 11313 4818 11318
4817 11323 4824 11323 4833 11338 4837 11334
4842 11335 4843 11342 4899 11280
TIME...MOT...LOC 0300Z 232DEG 34KT 4898 11232 4819 11309
RCGThe office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 6:14 PM MDT | Special Weather Statement | TFX | Glacier, Pondera | 31 min |
| Jul 27, 6:23 PM MDT | Special Weather Statement | TFX | Teton | 22 min |
| Jul 27, 6:53 PM MDT | Special Weather Statement | TFX | Teton | 22 min |
| Jul 28, 1:52 PM MDT | Special Weather Statement | TFX | Beaverhead | 38 min |
| Jul 28, 3:08 PM MDT | Special Weather Statement | TFX | Beaverhead | 37 min |
Nearby
Special Weather Statements in Montana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.